MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDECATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA GLIDECATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number NC35901
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: age or date of birth: requested, not provided a3a: sex: requested, not provided a3b: gender: n/a a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: manager the actual sample has not been received yet.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A historical investigation of the product with the specified product code and lot number revealed no anomalies in the manufacturing or shipping inspection records.Additionally, no similar reports have been found in the past.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported the catheter sheared off while in use, they were able to retrieve all pieces and cases was aborted.The procedure type was peripheral arterial disease (pad).The patient's condition was not applicable.No relevant tests were conducted.There was no blood loss.There was no injury described, and there was no direct allegation.The event occurred intra-operative.Additional information was received on 14 nov 2024: the sample is not contaminated by anti-cancer agent.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device has been returned for evaluation.Actual glidecath it had been fractured into two pieces: distal side [sample a] and hub side [sample b].Appearance confirmation of the actual sample was conducted.The length of sample a was approximately 160 mm, and the length of sample b was approximately 160 mm.The total length was approximately 1220 mm, and it was likely that there was no missing part compared to the normal product.The distal end of sample a had been torn in two sections.Sample a had been dented around the torn sections.The end of reinforcement had been fractured.Sample a had been buckled near the fractured section.There was a notch that was connected to the fractured section of sample a.The fractured surfaces of the sample a and b had been open in the shape of a trumpet.There was an abrasion that was connected to the notch of sample a.Function confirmation of the actual sample was conducted.The outer and inner diameter of the actual sample: they met the factory's specifications.No anomaly was found.Simulation testing was based on the condition of actual sample, following simulation test was performed.Test method after making a notch in a factory retained glidecath, pulling force was applied.Test results revealed that the fracture started from the notch, and the fractured surface opened in the shape of a trumpet.This fractured condition was like that of the actual sample.A historical investigation of the product with the involved product code/lot# was conducted.No anomalies were found in the manufacturing record or the shipping inspection record.Additionally, no similar reports were found in the past complaint files.No anomaly was found in the manufacturing record and the dimensions of actual sample.From the condition of actual sample, as a possible cause of this case, the following mechanism was inferred.However, since the details of procedure were unknown, it was not possible to identify the cause of occurrence.Some hard object came into strong contact with the actual sample, causing it to be notched and get stuck.Pulling force was applied while it got stuck, causing it to fracture started from the notch.Regarding the cause of tear and dent at the distal end of sample a, it was inferred that some object met the involved section, causing compressive force to be applied.In addition, regarding the cause of buckle near the fractured section of sample a, it was inferred that compressive force was applied to the involved section.However, since the details of procedure were unknown, it was not possible to clarify exactly when this event occurred.In the manufacturing process of this product, before the packaging process, 100% visual inspection was performed, and the tear, dent, notch, and buckle found in the actual sample could be detected in the visual inspection.Ashitaka factory assures the quality of this product by performing following work and controls.After the shaft is molded around the core wire of which the outer diameter is strictly controlled, the core wire is removed to assure the inner diameter of shaft.Before the packaging process, 100% magnifying inspection is performed to confirm that there is no anomaly such as a fracture on the catheter.In the packaging and cartooning processes, dedicated tools and containers are used for handling this product to protect the product and to prevent the occurrence of the kink or tear.The ifu of this product includes the following instruction for use and warning.Instruction for use: the radifocus glidecath should be used by a physician who is well trained in manipulation and observation under fluoroscopy.Direction for use 5.Warning: never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.Failure to exercise proper caution may result in damage to the vessel or catheter.Separation of the catheter may occur requiring retrieval in some cases.

Brand Name
GLIDECATH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20803223
Report Number9681834-2024-00221
Device Sequence Number9391967
Product Code DQO
UDI-Device Identifier04987350772237
UDI-Public(01)04987350772237(17)260731(10)230801
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberNC35901
Device Catalogue NumberCG417
Device Lot Number230801
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ WIRE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown